Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Charleston, SC

June 9, 2015Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2015, 5:51 PM EDT for Charleston County, Colleton County, South Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 5:51 PM EDT (21:51 UTC)
Expired
Jun 9, 2015, 6:45 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:15 PM EDTTSTM WND DMGGreen Pond, SCSOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY ON WOOD ROAD NEAR GREEN POND HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WUUS52 KCHS 092151
SVRCHS
SCC019-029-092245-
/O.NEW.KCHS.SV.W.0040.150609T2151Z-150609T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 551 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ADAMS RUN TO NEAR YEMASSEE...MOVING SOUTHEAST
  AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
  COLLETON AND CHARLESTON COUNTIES...INCLUDING THE FOLLOWING
  LOCATIONS...PARKERS FERRY...FENWICK...WIGGINS...CAPWELLS
  CROSSROADS...BLAKE AND DUNGANNON HERITAGE PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3283 8020 3266 8010 3256 8055 3257 8055
      3255 8057 3259 8058 3258 8062 3260 8065
      3263 8065 3263 8067 3264 8066 3265 8068
      3267 8068 3267 8077 3269 8080 3271 8081
TIME...MOT...LOC 2151Z 321DEG 6KT 3275 8031 3268 8077 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
3 follow-up statements
808 
WWUS52 KCHS 092205
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT TUE JUN 9 2015

SCC019-029-092245-
/O.CON.KCHS.SV.W.0040.000000T0000Z-150609T2245Z/
COLLETON SC-CHARLESTON SC-
605 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR COLLETON AND CHARLESTON COUNTIES...

AT 604 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS RUN...OR
14 MILES NORTH OF EDISTO BEACH...MOVING SOUTH AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
COLLETON AND CHARLESTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...PARKERS FERRY...FENWICK...WIGGINS...CAPWELLS
CROSSROADS...BLAKE AND DUNGANNON HERITAGE PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3283 8020 3266 8010 3256 8055 3257 8055
      3255 8057 3259 8058 3258 8062 3260 8065
      3263 8065 3263 8067 3264 8066 3265 8068
      3267 8068 3267 8077 3269 8080 3271 8081
TIME...MOT...LOC 2204Z 350DEG 9KT 3269 8036 

HAIL...1.75IN
WIND...60MPH
 
$$

JAQ
317 
WWUS52 KCHS 092232
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT TUE JUN 9 2015

SCC019-029-092245-
/O.CON.KCHS.SV.W.0040.000000T0000Z-150609T2245Z/
COLLETON SC-CHARLESTON SC-
632 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR COLLETON AND CHARLESTON COUNTIES...

AT 631 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADAMS RUN...OR
11 MILES NORTH OF EDISTO BEACH...MOVING SOUTH AT 5 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
COLLETON AND CHARLESTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...PARKERS FERRY...FENWICK...WIGGINS...CAPWELLS
CROSSROADS...BLAKE AND DUNGANNON HERITAGE PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3283 8020 3266 8010 3256 8055 3257 8055
      3255 8057 3259 8058 3258 8062 3260 8065
      3263 8065 3263 8067 3264 8066 3265 8068
      3267 8068 3267 8077 3269 8080 3271 8081
TIME...MOT...LOC 2231Z 337DEG 6KT 3265 8038 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

JAQ
953 
WWUS52 KCHS 092244
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT TUE JUN 9 2015

SCC019-029-092254-
/O.EXP.KCHS.SV.W.0040.000000T0000Z-150609T2245Z/
COLLETON SC-CHARLESTON SC-
644 PM EDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON AND CHARLESTON
COUNTIES WILL EXPIRE AT 645 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL 
HAIL AND FREQUENT LIGHTNING IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3283 8020 3266 8010 3256 8055 3257 8055
      3255 8057 3259 8058 3258 8062 3260 8065
      3263 8065 3263 8067 3264 8066 3265 8068
      3267 8068 3267 8077 3269 8080 3271 8081
TIME...MOT...LOC 2243Z 321DEG 6KT 3265 8038 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:12 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 9, 4:12 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE JUN 9 2015

.SYNOPSIS...
HIGH PRESSURE WILL RETREAT OVER THE ATLANTIC TONIGHT BEFORE A
COLD FRONT DISSIPATES OVER THE REGION WEDNESDAY. HIGH PRESSURE
WILL THEN BUILD OVER THE AREA AND WILL PREVAIL THROUGH EARLY NEXT
WEEK...PUNCTUATED ONLY BY A SURFACE TROUGH WHICH WILL PERSIST
BETWEEN THE PIEDMONT AND COASTAL PLAIN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THIS EVENING...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE
OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED
STATES. LATEST RADAR IMAGERY INDICATES A CLUSTER/BROKEN LINE OF
CONVECTION SLOWLY SHIFTING EAST OVER AREAS OF SOUTHEAST SOUTH
CAROLINA WHERE THE CAP INITIALLY ERODED WELL AHEAD OF THE MAIN
SHORTWAVE CURRENTLY SHIFTING OVER CENTRAL GEORGIA. THIS SHORTWAVE
WILL BE THE PRIMARY FORCING MECHANISM THAT KICKS OFF ADDITIONAL
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST GEORGIA INTO EARLY
EVENING HOURS.

A RISK OF SOME STRONGER THUNDERSTORMS WILL REMAIN IN THE FORECAST
DURING THE EVENING...WITH BEST CHANCES OCCURRING WHERE WIND FIELDS
ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. MODEST DCAPES WITHIN
A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY PWATS NEAR 1.8-1.9 INCHES
AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND POOR MID LVL LAPSE
RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE OF PRODUCING WET
MICROBURSTS AND HEAVY RAINFALL. ALTHOUGH THE MAIN THREAT OF SEVERE
WEATHER SHOULD OCCUR OVER NORTHERN AREAS LATE AFTERNOON INTO EARLY
EVENING...WE COULD SEE A FEW STRONGER THUNDERSTORMS DEVELOP IN
SOUTHEAST GEORGIA AS THE H5 SHORTWAVE ENCOUNTERS SBCAPES UP TO
4000 J/KG AND POSSIBLY INTERACTS WITH A INLAND MOVING SEABREEZE.

TONIGHT...CONVECTION SHOULD CONTINUE INTO EARLY OVERNIGHT HOURS AS
FORCING FROM THE H5 SHORTWAVE SHIFTS OVER A WARM AND MOIST AIRMASS.
BOUNDARY AND CONVECTIVE OUTFLOW INTERACTIONS COULD ALSO PROLONG
ACTIVITY FOR A FEW HOURS AFTER SUNSET. LATEST GUIDANCE INDICATES
MOST ACTIVITY SHOULD BE CONFINED TO AREAS ALONG AND SOUTH OF I-16 IN
SOUTHEAST GEORGIA. ACTIVITY SHOULD DISSIPATE OR SHIFT OFFSHORE AFTER
MIDNIGHT. LOW TEMPS WILL REMAIN MILD...IN THE LOW 70S INLAND RANGING
TO THE MID 70S AT THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A SW-NE AXIS OF VORTICITY AND THE ASSOCIATED REMNANTS OF
A COLD FRONT WILL BE LOCATED ACROSS THE REGION. WITHIN THIS
ENVIRONMENT FEATURING ENHANCED SURFACE-500 MB RELATIVE HUMIDITY/PWATS
APPROACHING 2 INCHES...MULTICELL SHOWERS/ THUNDERSTORMS SHOULD
DEVELOP READILY AS THE BOUNDARY LAYER WARMS. DUE TO AN UNCERTAIN
AND CHANGING MESOSCALE REGIME...INCLUDING UNCERTAINTY REGARDING
THE POSITION/ORIENTATION OF BOUNDARIES CREATED BY EARLIER AND NEW
CONVECTION...CAPPED MAXIMUM POPS AT HIGH CHANCE WEDNESDAY
AFTERNOON. HOWEVER...LOCALLY GREATER POPS COULD EVENTUALLY BE
REQUIRED.

UNCERTAINTY ALSO EXISTS REGARDING INSTABILITY AND THE POTENTIAL FOR
PULSE SEVERE THUNDERSTORMS EMBEDDED WITHIN MULTICELL CLUSTERS.
GUIDANCE DEPICTS REDUCED INSTABILITY AS COMPARED WITH TUESDAY
AFTERNOON. PERHAPS THIS IS REASONABLE DUE TO CLOUD COVER/ANTECEDENT
PRECIPITATION. HOWEVER...IF GUIDANCE IS UNDERDONE REGARDING
DESTABILIZATION...THE POTENTIAL FOR OCCASIONAL DAMAGING WET
MICROBURSTS WILL INCREASE ESPECIALLY GIVEN MORE FREQUENT
OPPORTUNITIES FOR BOUNDARY INTERACTIONS CREATED BY MULTICELL
CONVECTION. ALSO OF CONCERN...ERRATIC PROPGATION AND/OR REPEATING
THUNDERSTORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL.

WEDNESDAY NIGHT...EXPECT A DIURNAL DECREASE IN SHOWER/THUNDERSTORM
COVERAGE AS THE EVENING PROGRESSES...THEN THE FOCUS FOR
ISOLATED/SCATTERED THUNDERSTORMS SHOULD SHIFT INTO COASTAL WATERS
OVERNIGHT.

THURSDAY...A WEAKENING AXIS OF VORTICITY AND AN ASSOCIATED POOL OF
DEEP-LAYERED MOISTURE INCLUDING PWATS AROUND 2 INCHES.
SHOWERS/THUNDERSTORMS SHOULD FIRE FAIRLY QUICKLY ALONG VARIOUS
BOUNDARIES INCLUDING THE SEA BREEZE...AND ABOVE-AVERAGE COVERAGE OF
CONVECTION SHOULD DEVELOP INLAND ALONG THE SEA BREEZE/ADDITIONAL
OUTFLOW BOUNDARIES. ONCE AGAIN...CAPPED MAXIMUM POPS AROUND 50
PERCENT THURSDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD
EVENTUALLY BE REQUIRED. ALSO...THE POTENTIAL FOR BRIEF/ISOLATED
PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAIN WILL ONCE
AGAIN DEVELOP.

THURSDAY NIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A
GRADUAL DECREASE IN CONVECTION COVERAGE/INTENSITY...AND THE FOCUS
FOR NEW CONVECTION SHOULD ONCE AGAIN SHIFT INTO COASTAL WATERS
OVERNIGHT.

FRIDAY...AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION...
SUPPORTING HIGHS IN THE LOWER/MID 90S AND MARKING THE TRANSITION TO
A HOT/HUMID PATTERN. ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ARE
STILL EXPECTED TO FIRE AND PROPAGATE INLAND ALONG THE SEA
BREEZE...BUT COVERAGE OF CONVECTION SHOULD BE REDUCED AS COMPARED
WITH THE TUESDAY-THURSDAY PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE
THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB
TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR
DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW
DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH
OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT
FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH
AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON
WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK.
THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE
ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO
EARLY NEXT WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
DETERIORATING CONDITIONS ARE ANTICIPATED LATE THIS AFTERNOON AND
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
OCCUR OVER THE REGION. PREVAILING MVFR CONDITIONS ARE LIKELY BETWEEN
20-22Z AT KCHS...WHILE TEMPO MVFR CONDITIONS WILL BE POSSIBLE AT
THE SAV TERMINAL. TEMPO GUSTS BETWEEN 20-30 KTS HAVE ALSO BEEN
MAINTAINED IN THE CHS TAF DURING SHOWER/THUNDERSTORM ACTIVITY.
THERE IS ALSO A MODERATE CHANCE OF IFR CONDITIONS DURING HEAVY
THUNDERSTORMS AT THE CHS TERMINAL...THUS HAVE INCLUDED TEMPO IFR
VSBYS BETWEEN 20-22Z.

VFR CONDITIONS SHOULD RETURN OVERNIGHT...BUT THERE WILL CONTINUE TO
BE A RISK OF A SHOWER AND/OR THUNDERSTORM THROUGH AT LEAST
MIDNIGHT.

EXTENDED AVIATION OUTLOOK...OCCASIONAL FLIGHT RESTRICTIONS ARE
EXPECTED WITHIN SHOWERS/THROUGH THURSDAY...ESPECIALLY DURING THE
AFTERNOON/EVENING HOURS. THEN...MAINLY VFR LATE WEEK THROUGH THE
WEEKEND WITH A REDUCED PROBABILITY FOR DIRECT IMPACTS FROM
DIURNAL SHOWERS/THUNDERSTORMS.

&&

.MARINE...
THIS EVENING AND TONIGHT...A BRIEF NOCTURNAL SURGE IS EXPECTED EARLY
TONIGHT...MAINTAINING A SOUTHWEST 15-20 KT FLOW OVER SOME OF THE
COASTAL WATERS UNTIL ABOUT MIDNIGHT. WINDS SHOULD THEN GRADUALLY
IMPROVE LATE AS THE PRESSURE GRADIENT WEAKENS BETWEEN LOW PRESSURE
INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. SEAS WILL
GENERALLY BE 2-3 FT WITHIN 20 NM OF THE COAST AND 3-4 FT WELL
OFFSHORE. THUNDERSTORMS WILL ALSO IMPACT THE WATERS AT TIMES
TONIGHT.

WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE NOT
EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE LOCALIZED
HAZARDS...ESPECIALLY WEDNESDAY THROUGH FRIDAY.

THROUGH THE PERIOD...A GENERAL SOUTHERLY FLOW WILL PREVAIL ACROSS
THE WATERS. WEDNESDAY AND THURSDAY...WINDS/SEAS WILL BE LOCALLY
ALTERED BY THUNDERSTORMS...ESPECIALLY OVERNIGHT. AS HIGH PRESSURE
BUILDS OVER THE WATERS...COVERAGE OF THUNDERSTORMS SHOULD DECREASE.
OUTSIDE THUNDERSTORMS...VARIATIONS IN WIND DIRECTION/SPEED WILL BE
PRODUCED BY BY SEA/LAND BREEZES AND BY NOCTURAL SURGES COMMON DURING
THIS TIME OF YEAR.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...ST
AVIATION...DPB
MARINE...DPB/ST
Hazardous weather outlook, Jun 9, 4:15 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT TUE JUN 9 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-102015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
415 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EVENING. A FEW
OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND
GUSTS...HEAVY RAINFALL AND FREQUENT LIGHTNING BEING THE PRIMARY
CONCERNS. THE THREAT OF SEVERE THUNDERSTORMS WILL BE POSSIBLE
UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS AND HEAVY RAIN...THUNDERSTORMS WILL DEVELOP
AGAIN WEDNESDAY. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE
WITH DAMAGING WIND GUSTS. ALSO...SOME THUNDERSTORMS COULD PRODUCE
EXCESSIVE RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 5:05 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     FLASH FLOOD      1 SE GOOSE CREEK        32.97N  80.01W
06/09/2015                   BERKELEY           SC   911 CALL CENTER

            WARNING POINT REPORTS ROADS WILL BE CLOSED DUE TO
            FLOODING ON HARBOR LAKE RD BETWEEN LIGHTHOUSE DR AND
            PINESHADOW DR. MULTIPLE CARS FLOODED AND WATER COMING UP
            TO BUILDINGS.

&&

EVENT NUMBER CHS1500394

JMC
Local storm report, Jun 9, 5:08 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             3 SSE SHADOWMOSS        32.81N  80.06W
06/09/2015  E0.88 INCH       CHARLESTON         SC   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED NICKEL SIZED HAIL ALONG
            GLENN MCCONNELL PARKWAY.

&&

EVENT NUMBER CHS1500395

SPR
Local storm report, Jun 9, 5:19 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 SSE SHADOWMOSS        32.81N  80.06W
06/09/2015  M1.00 INCH       CHARLESTON         SC   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE RELAYED VIA SOCIAL MEDIA A
            PICTURE OF QUARTER SIZED HAIL IN THE CAROLINA BAY
            SUBDIVISION.

&&

EVENT NUMBER CHS1500396

SPR
Local storm report, Jun 9, 5:28 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             2 SSE SHADOWMOSS        32.82N  80.07W
06/09/2015  E1.00 INCH       CHARLESTON         SC   BROADCAST MEDIA

            REPORTER REPORTED QUARTER-SIZE HAIL NEAR THE
            INTERSECTION OF GLENN MCCONNELL AT MARY ADER AVENUE.

&&

EVENT NUMBER CHS1500397

JMC
Local storm report, Jun 9, 5:29 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLASH FLOOD      1 SSW GOOSE CREEK       32.97N  80.04W
06/09/2015                   CHARLESTON         SC   SOCIAL MEDIA

            SEVERAL CARS FLOODED DUE TO HIGH FLOOD WATERS NEAR THE
            INTERSECTION OF RIVERS AVE AND OTRANTO.

&&

EVENT NUMBER CHS1500398
Special weather statement, Jun 9, 5:43 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT TUE JUN 9 2015

GAZ088-SCZ040-042-092215-
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
543 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES UNTIL 615 PM EDT...

AT 543 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUNTERS...OR 9 MILES EAST OF SYLVANIA...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ESTILL...GIFFORD...NEWINGTON...SCOTIA...LURAY...SHIRLEY...LENA AND
HUNTERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3294 8123 3261 8120 3257 8156 3282 8163
TIME...MOT...LOC 2143Z 270DEG 18KT 3271 8149

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:56 PM EDTSpecial Weather StatementCHSBerkeley49 min
Jun 9, 2:12 PM EDTSevere Thunderstorm WarningCHSBerkeley63 min
Jun 9, 3:00 PM EDTSpecial Weather StatementCHSColleton30 min
Jun 9, 3:15 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester60 min
Jun 9, 3:43 PM EDTAreal Flood AdvisoryCHSBerkeley62 min
Jun 9, 4:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester43 min
Jun 9, 4:03 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester42 min
Jun 9, 4:09 PM EDTSpecial Weather StatementCHSHampton36 min
Jun 9, 4:25 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester3 hr
Jun 9, 4:32 PM EDTSpecial Marine WarningCHS118 min
Jun 9, 4:34 PM EDTSpecial Weather StatementCHSColleton26 min
Jun 9, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton41 min
Jun 9, 4:53 PM EDTSpecial Weather StatementCHSCharleston37 min
Jun 9, 4:54 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester51 min
Jun 9, 5:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston43 min
Jun 9, 5:26 PM EDTAreal Flood AdvisoryCHSCharleston79 min
Jun 9, 5:44 PM EDTFlash Flood WarningCHSCharleston2 hr
Jun 9, 6:04 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton86 min
Jun 9, 6:31 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton59 min
Jun 9, 6:43 PM EDTSpecial Weather StatementCHSAllendale, Hampton32 min
Jun 9, 6:49 PM EDTSevere Thunderstorm WarningCHSJasper56 min
Jun 9, 7:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper61 min
Jun 9, 7:57 PM EDTSpecial Marine WarningCHS63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.